Five infants and two young children were treated at a large children's hospital for phencyclidine intoxication. The clinical symptoms and signs were mostly neurologic, including diminished response to tactile and verbal stimuli (100%), ataxia (71%), nystagmus (57%), constricted pupils (57%), depressed sensorium, and stupor associated with a blank, expressionless stare (57%). Notably absent were the behavioral aberrations such as aggression, which are usually seen with PCP intoxication in older children and adults. The possibility of drug intoxication was denied by most of the parents or surrogate parents accompanying these small children and infants for treatment. It is suggested that a systematic investigation for possible PCP exposure, including a urine toxicology screen for PCP (preferably by immunoassay methods), be conducted whenever an infant or child is brought for emergency treatment of unresponsiveness, bizarre behavior, dyskinesis, dystonic posturing, atypical oculomotor and pupil findings, or evidence of hallucinations.